STD Home > More Medicines That Interfere With Ritonavir
Certain Antibiotics or Antifungals
Combining ritonavir with certain antibiotics or antifungals may increase the level of the antibiotic or antifungal in your blood or may make ritonavir less effective. Check with your healthcare provider before taking ritonavir with any of these medications. Ritonavir doses of 400 mg twice daily or higher should never be combined with voriconazole, since it may make voriconazole less effective.
Certain Anxiety or Sleep Medications
Ritonavir should not be combined with oral midazolam or triazolam, due to the risk of life-threatening reactions. Ritonavir may increase the level of other anxiety or sleep medications in your blood, and your healthcare provider may need to reduce the dose of your sleep or anxiety medication to prevent this from occurring.
Certain Chemotherapy Drugs
Ritonavir may increase the level of certain chemotherapy drugs in the blood, increasing the risk of chemotherapy side effects. Your healthcare provider may decide that you should temporarily stop ritonavir, should receive a lower dosage of chemotherapy, or that a different combination of medications would be more appropriate.
Certain Inhaled or Nasal Steroids
Ritonavir may increase the level of certain nasal or inhaled steroids (such as fluticasone or budesonide) in your blood. Check with your healthcare provider before taking these medications together. In general, it is not recommended to combine such medications unless absolutely necessary.
Ritonavir may increase the level of colchicine in your blood. Your healthcare provider may need to lower your colchicine dosage while you are taking ritonavir.
Delavirdine increases the level of ritonavir in your blood. Your healthcare provider may need to decrease your ritonavir dosage to prevent this interaction from occurring.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click